My pulse was always around 60.. Even on Levo.

Now l am on Armour and have Ben on 2 grains for about three months.

But now my pulse is constantly 80.... Which apparently is not nearly so healthy.

I don't feel over hyper....only possibly ever so slightly sometimes....

In the last week or so have started to feel slightly better generally, but am concerned about this faster heart rate, which isn't really me.

Anyone got any thoughts on l taking slightly overmuch Armour, for example ?

10 Replies

  • Your pulse was slow because you were undermedicated. It wasn't a good thing that it was 60 - it was a sign your body had slowed itself right down because it didn't have enough active thyroid hormone available. So it's a good thing your pulse is now 80. It may slow down a bit as your body gets used to having more hormone on board.

  • 'normal' pulse rate is between 60 and 100 bpm. The main point is 'how you are feeling' and you say you have an improvement. That's good. My heart rate on levo was, at times 140+ which was truly unpleasant and visits to A&E with an 'all clear'. It was levo which caused. Jazzw has made good points.

  • when I was young my pulse was 72, since being ill my pulse is 60. This isn't a healthy 60 because a healthy 60 is the pulse rate of a very fit athlete. I spend 50% of my day in bed and am lucky if I can walk 50 yards so my low pulse is not because I'm fit but because I have m.e and my endocrine system is shot. Your pulse being 60 is very unlikely to have been a sign of super fitness unless you are super fit. Therefore don't worry about it your pulse has gone up showing that your metabolism etc is working better from medication. I wouldn't up your dose for now, unless your pulse etc drops again. Which it might.

  • Hi there Sulamye

    Thanks very much for makes perfect sense...

    No, l certainly won't be putting dose up...l had been tempted with decreasing very slightly because of my pulse going to 80 !

    But your reply has really made me see it differently and given a bit of balance..many thanks for answering me .

    I am very sorry for your unhappy state at present, and hope and pray things improve for you soon.

  • I'm so pleased that my comment made sense and has helped.

  • Thanks for that...l would be in total agreement actually...but what throws me is the fact that l know a pulse of 60 is meant to be very healthy, and 80 is not at all brilliant !

    However things do take it,e as you say...and l do indeed hope things will eventually slow down again...perhaps it is worth hanging on for a while before even thinking of change as in slight reduction of Armour dose.

  • Who says 60 is healthy and 80 not so good?

  • A pulse of 60 is very healthy - in an athlete. And I presume that you haven't been all that athletic of late?

    Beware of statistics - that is what has so many of us trapped by our doctors with overly high but statistically normal TSH. A pulse of over 76 may be linked to higher rates of heart attack, but that is because, in the average person with no diagnosis of disease raised pulse is a sign that the heart is trying to compensate for blocked arteries.

    But we are not healthy here, almost without exception our thyroid glands are unable to regulate our metabolism correctly and we are medicating to make up for it. The risks associated with under-medication are far higher in my humble, not medically trained, opinion than the risks of a slightly elevated pulse.

    If you feel good, and when you get around to measuring it, your free T3 is towards the top of the range, then you are fine. If your pulse continues to rise then it might be worth investigating whether there is anything else going on - but in all probability feeling good will lead to more activity and that will drop your pulse. In the mean time you could meditate - that lowers pulse and blood pressure!

  • Ruthi, thanks very much for this..again, a very helpful reply..balanced and making good sense.l am so glad l asked the question !!!

    All good wishes to you !

  • i had that and went back on t4 and it went away...mine was racing at times and scary

    but i also had adrenal fatigue and was slightly over medicated just a tad

You may also like...